| Catalog Number |
TX30G |
| Medical Device Problem Codes |
Failure to Fire (2610); Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 2/20/2025.D4 batch # unk.B3: only event year known: 2025.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch 779a44 history records were reviewed and certified by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: did the device lock out and could not be fired at all? or was the trigger advanced with no staples deployed? were there missing staples from the staple line? if the device deployed staples, what was the appearance of the staples (b-formation, irregular, legs straight)? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during a hartman procedure the dr used a tx30g for tissue transection.She first pressed on the closing trigger to insert the pin and close the jaw.Then she pressed on firing trigger to fire the stapler, but no staples came out.The firing trigger is closed and did not bounce back to the original position.She tried to open the jaw by pressing the release button but the jaws were still closed.She finally pulled the firing trigger back to the original position to open the jaws.The staples on the tx30g were fired after the case, when dr were examining it.There were no patient consequences.
Additional Manufacturer Narrative
(b)(4).Date sent: 2/24/2025.Additional information was requested, and the following was obtained: did the device lock out and could not be fired at all? or was the trigger advanced with no staples deployed? were there missing staples from the staple line? if the device deployed staples, what was the appearance of the staples (b-formation, irregular, legs straight)? [ans: surgeon said she fully pressed on the firing trigger after closing the jaws.She felt the firing trigger is closed plastic to plastic to the closing trigger, but she observed no staples were coming out of the reloads.The firing trigger also did not return to the original position as it should.There was also no response by pressing the return button.So, she had to pull the firing trigger back manually so that it can return to the original position.In that sense, the trigger was advanced with no staple line and cut line deployed.The staples see in the packing of the complaint product were fired post-op when the surgeon was examining the product after the procedure.].
Additional Manufacturer Narrative
(b)(4).Date sent 3/4/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Additional Manufacturer Narrative
(b)(4).Date sent 3/10/2025.D4 batch #787a26.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the tx30g device arrived with no apparent damaged and with a reload loaded on the device.The reload was received fully fired with some b-formed staples on the deck, the device was tested for functionality with a test reload and it fired and formed all the staples as intended.The staple line was complete, and the staples meet the staple form release criteria.The device opened and closed as expected.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: before firing, check to ensure the retaining pin is seated in the anvil.If the pin is not properly positioned, staples may not form properly, which may result in leakage or disruption of the staple line.Prior to opening the instrument and releasing the tissue, the edge of the reload or the side of the anvil may be used as a guide to transect tissue (not vessels) or to excise tissue which is protruding through the jaws.This aids in cutting at a proper distance from the staple line.Open the jaws by pushing the release button and releasing the grasp of the closing trigger.The triggers and jaws will fully open, releasing the tissue.Remove the instrument.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 787a26, and no non-conformances were identified.